Alert archive / Illinois / Red Flag Warnings in 2023
Red Flag Warning 1, NWS Lincoln, IL
NWS Lincoln, IL issued this red flag warning at Apr 12, 2023, 10:16 AM CDT for 8 counties in Illinois. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2023, 10:16 AM CDT (15:16 UTC)
- Expired
- Apr 12, 2023, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Lincoln, IL
Counties Fulton County, IL, Knox County, IL, Marshall County, IL, McLean County, IL, Peoria County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 72 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 3.3 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1955 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
117 WWUS83 KILX 121516 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 1016 AM CDT Wed Apr 12 2023 ILZ027>031-036>038-130000- /O.NEW.KILX.FW.W.0001.230412T1516Z-230413T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- 1016 AM CDT Wed Apr 12 2023 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL ILLINOIS... The National Weather Service in Lincoln has issued a Red Flag Warning for wind and low relative humidity, which is in effect until 7 PM CDT this evening. * AFFECTED AREA...Locations along and north of a Macomb to Bloomington line. * 20 FOOT WINDS...Southwest 15 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...As low as 24 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled fires. Greatest impacts are expected with farm fields and other areas with dead vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Geelhart
2 follow-up statements
007 WWUS83 KILX 121935 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 235 PM CDT Wed Apr 12 2023 ILZ027>031-036>038-130000- /O.CON.KILX.FW.W.0001.000000T0000Z-230413T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- 235 PM CDT Wed Apr 12 2023 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL ILLINOIS... * AFFECTED AREA...North of a Macomb to Bloomington line. * 20 FOOT WINDS...Southwest 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...As low as 25 percent. * 10 HOUR FUELS...Less than 9 percent. * IMPACTS...These conditions are conducive for the rapid spread and growth of uncontrolled wildfires. Greatest impacts are expected with farm fields and other areas with dead vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Geelhart
118 WWUS83 KILX 122357 RFWILX URGENT - FIRE WEATHER MESSAGE National Weather Service Lincoln IL 657 PM CDT Wed Apr 12 2023 ILZ027>031-036>038-130100- /O.EXP.KILX.FW.W.0001.000000T0000Z-230413T0000Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- 657 PM CDT Wed Apr 12 2023 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR PORTIONS OF CENTRAL ILLINOIS... Humidity levels will continue to gradually recover and winds will diminish as the sun sets this evening. $$ Deubelbeiss
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this red flag warning went out at Apr 12, 9:32 AM CDT, 44 minutes earlier.
Area forecast discussion, Apr 12, 9:32 AM CDT, 44 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 932 AM CDT Wed Apr 12 2023 .SYNOPSIS... Issued at 310 AM CDT Wed Apr 12 2023 Warm and dry weather will prevail for the next few days, with afternoon highs climbing into the upper 70s to around 80 degrees. The next significant chance for rain will hold off until Saturday. && .UPDATE... Issued at 932 AM CDT Wed Apr 12 2023 Not much to report this morning, aside from the collection of contrails over the heart of the forecast area. Temperatures have reached the low-mid 60s as of 9 am, and should be on their way to reach the lower 80s north of I-72 and upper 70s southeast. Main forecast concern remains with fire weather conditions, addressed at the bottom of the product. && .SHORT TERM...(Today and tonight) ISSUED AT 310 AM CDT Wed Apr 12 2023 07z/2am surface analysis shows high pressure extending from the Carolinas westward to Texas...while a frontal boundary remains draped across the northern Plains. With the pressure gradient tightening between the ridge axis and the front, southwesterly winds will increase across central Illinois today. NAM/RAP forecast soundings suggest mixing up to around 850mb, which will support wind gusts in the 15-25mph range everywhere north of I-70...with gusts reaching near 30mph at times along/north of I-74. Thanks to ample sunshine and gusty southwesterly winds, afternoon highs will be a couple of degrees warmer than yesterday in the upper 70s and lower 80s. In addition, minimum relative humidity values dropping below 30 percent and decreasing fuel moisture will lead to an elevated fire risk. While conditions do not quite satisfy the criteria for a Red Flag Warning, have highlighted the fire danger in an SPS and on a Weather Story graphic. && .LONG TERM...(Thursday through Tuesday) ISSUED AT 310 AM CDT Wed Apr 12 2023 Thursday will be a near carbon-copy of today with the exception of lighter winds as the pressure gradient relaxes. Will still be a breezy day, but gusts will mostly remain in the 15-20mph range. Blocking pattern responsible for the recent stretch of unseasonable warmth will break down by the end of the week, as an upper low along the Gulf Coast lifts northeastward into the Ohio River Valley by Friday. As has been advertised by the past several model runs, the strongest lift and richest moisture will remain southeast of the KILX CWA: however, models continue to suggest widely scattered showers/storms firing during the heating of the day across the SE. Have therefore maintained 20 PoPs south of I-70 for Friday afternoon. Given increased cloud cover and slim rain chances, temps will not be quite as warm, but will still reach the middle to upper 70s. A more significant chance for rain will arrive by Saturday as a vigorous northern-stream short-wave pushes a cold front into Illinois. GFS shows surface dewpoints climbing into the lower 60s, supportive of SBCAPES in excess of 1000J/kg. Latest Grand Ensemble probabilities show a 30-40 percent chance of exceeding 1000J/kg from the Lincoln area southward by afternoon. While it appears moderate instability will be present, main mitigating factor for widespread severe continues to be the lack of deep-layer shear. GFS 0-6km bulk shear only reaches 30-40kt...with most of the shear being speed rather than directional. Given these parameters combined with FROPA at a favorable time of day for storms, think we will need to keep an eye on the possibility of scattered strong to severe convection with strong winds/hail. The front will quickly sweep into Indiana Saturday evening, followed by sharply cooler conditions early next week. High temperatures will only reach the middle to upper 50s on Sunday and the upper 50s/lower 60s on Monday. Lows both Sunday night and Monday night will dip into the 30s north of I-70. Continued brisk northwesterly winds may prevent frost formation, but conditions will need to be monitored as the growing season just begins to get underway. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 529 AM CDT Wed Apr 12 2023 VFR conditions will prevail through the entire 12z TAF period. Winds will initially be southerly at around 10kt early this morning, then will veer to southwesterly and gust 20-25kt from late morning through the afternoon. The gusts will subside toward sunset. Other than SCT high clouds, skies will remain mostly clear. && .FIRE WEATHER... Issued at 932 AM CDT Wed Apr 12 2023 9 am observations already showing some dew points around 40 degrees in many areas east of I-55. Mixing from around 850 mb should keep dew points in that region through the afternoon, and with the forecast high temperatures, widespread relative humidities around 25% are likely by mid afternoon. Concern with dead fuels will be highest in the farm fields as spring work has been picking up recently. Winds remain just below Red Flag Warning criteria, and fire concerns will continue to be addressed with the ongoing Special Weather Statement and graphics. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Geelhart SYNOPSIS...Barnes SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes FIRE WEATHER...Geelhart
Hazardous weather outlook, Apr 12, 5:01 AM CDT, 5 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 501 AM CDT Wed Apr 12 2023 ILZ036-040-041-047-049-050-131115- Fulton-Schuyler-Mason-Cass-Scott-Morgan- 501 AM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for central Illinois and west central Illinois. .DAY ONE...Today and tonight. Dry and breezy conditions are expected late this morning until evening. This will lead to increased fire danger and potential for rapid spread of fires. Outdoor burning should be avoided and caution should be exercised with power equipment that could generate sparks. Minor flooding will continue along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dry and breezy conditions are possible again Thursday afternoon, which could lead to increased fire danger and potential for rapid spread of fires. Thunderstorms are possible Saturday. A few of these could be strong to severe Saturday afternoon and evening. Minor flooding is expected to continue along the Illinois River from Havana to Beardstown until Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ027>031-037-038-042>046-048-051>057-061-131115- Knox-Stark-Peoria-Marshall-Woodford-Tazewell-McLean-Logan-De Witt- Piatt-Champaign-Vermilion-Menard-Sangamon-Christian-Macon-Moultrie- Douglas-Coles-Edgar-Shelby- 501 AM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for central Illinois, east central Illinois and west central Illinois. .DAY ONE...Today and tonight. Dry and breezy conditions are expected late this morning until evening. This will lead to increased fire danger and potential for rapid spread of fires. Outdoor burning should be avoided and caution should be exercised with power equipment that could generate sparks. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Dry and breezy conditions are possible again Thursday afternoon, which could lead to increased fire danger and potential for rapid spread of fires. Thunderstorms are possible Saturday. A few of these could be strong to severe Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. ILZ062-063-066>068-071>073-131115- Cumberland-Clark-Effingham-Jasper-Crawford-Clay-Richland-Lawrence- 501 AM CDT Wed Apr 12 2023 This Hazardous Weather Outlook is for east central Illinois and southeast Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are possible Saturday. A few of these could be severe Saturday afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. 37
Nearby
Red Flag Warnings in Illinois, 2023Every red flag warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.